Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 17, 2021, 2:21 PM CDT for Canadian County, Logan County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 17, 2021, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
Counties Canadian County, OK, Logan County, OK
The radar
The Norman radar (KTLX), 65 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WWUS84 KOUN 171921
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
221 PM CDT Sat Jul 17 2021
OKZ018>020-024-171945-
Payne OK-Kingfisher OK-Logan OK-Canadian OK-
221 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR west central Payne...southeastern
Kingfisher...western Logan and northeastern Canadian Counties Until
245 PM CDT...
AT 219 PM CDT, strong thunderstorms were along a line extending from
4 miles northeast of Lovell to near Kingfisher to 3 miles west of
Concho, moving east-southeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Pea size hail...
Minor flooding in areas of poor drainage...
LAT...LON 3572 9762 3573 9767 3567 9767 3547 9787
3562 9815 3589 9802 3614 9766 3614 9720
TIME...MOT...LOC 1919Z 291DEG 20KT 3609 9757 3585 9791 3563 9805
$$
JTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:14 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 17, 1:14 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 114 PM CDT Sat Jul 17 2021 ...New UPDATE, AVIATION, UPPER AIR... .UPDATE... Issued at 101 PM CDT Sat Jul 17 2021 Update to increase PoPs further south. Deep, moist convection will continue to develop along and outflow boundary and ahead of a remnant MCV moving out of the TX panhandle thru this afternoon. Although deep layer shear is lacking a bit, moderate instability and high low level theta-e will likely contribute to a few robust updrafts developing within clusters into at least the early evening hours. In fact, one supercell is currently located near Okeene. The main threat will be damaging wind gusts along this boundary into the evening, perhaps nearing portions of the OKC metro, where DCAPE ridge will reside from there SE along the I-44 corridor. High rainfall rates will also accompany the storms so localized flash flooding appears a bit more likely now. All grids have been sent. && .SHORT TERM... (Today and tonight) Issued at 304 AM CDT Sat Jul 17 2021 Some showers/storms will remain possible through the morning in parts of north central OK. An area of showers/storms in western KS and the OK Panhandle early this morning could also move into NW parts of the fa this morning. However, current thoughts are that this activity will end before moving into the CWA so the forecast is dry in that area for now but will continue to monitor radar trends. An outflow boundary associated with the previously mentioned area of storms W/NW of the fa, will likely end up near or in parts of the fa today. The moist airmass over the area will not see any major changes today so additional showers/storms will be possible again later today and tonight with the outflow boundary a potential focus for development that would affect parts of the fa. Locally heavy rain will be the main concern. The humid conditions along with highs in the 90s will lead to heat index values of 100+ in some areas which could lead to heat problems for some this afternoon. A mitigating factor is that wind speeds could be just high enough in some areas to create a slight breeze. && .LONG TERM... (Sunday through Friday) Issued at 255 AM CDT Sat Jul 17 2021 The upper ridge extending from the Southwestern U.S. to the Southern Plains expected to close by Sunday. A shortwave rounding the closed high interacting with a strong transport of moisture through the mid- levels may produce some elevated storms early Sunday. Weak instability and shear should keep much of these storms below severe, although higher NAM MUCAPE values suggest a few of these high based storms could potentially be strong to marginally severe across far northern Oklahoma. POPs increase Sunday evening and overnight as a larger amplitude positively tilted trough across the Midwest/Central Plains starts digging into the Southern Plains. Although severe storms are unlikely overnight Sunday, could see some heavy rainfall across the northern half of Oklahoma. Although the ECMWF is weaker with the moisture, NAM, GFS, and Canadian NH models all projecting PW values in excess of 2-inches across our north. Chance POPs for showers and thunderstorms will continue Monday through Tuesday as the upper trough continues to dig through. Cloudcover from storms will result in unseasonably cooler temperatures on Monday, and that trend will continue with a backdoor cool front coming through Monday night. By Tuesday, could see temperatures between 10-15 degrees cooler than seasonably average. Expecting the trough to close to an upper low across Texas on Wednesday, keeping low POPs across the southern half of our forecast area. Meanwhile, the upper ridge across the Southwestern U.S. expected to build again keeping the northern half of Oklahoma dry through the rest of the week. Thursday will see a return of south winds and the start of a warming trend with temperatures returning back to the 90s. && .AVIATION... (18Z TAFS) Issued at 101 PM CDT Sat Jul 17 2021 Thunderstorms will continue to develop from near SWO to north of CSM over the next few hours and move SE later today. Very heavy rainfall will accompany them so expect visbys to easily drop to 3SM and may need to amend for lower. It's unclear how long this activity will last thru tonight so possible adjustments/inclusions of TS to SPS and LAW could be needed. && .UPPER AIR... Issued at 101 PM CDT Sat Jul 17 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 91 71 86 / 40 40 40 60 Hobart OK 72 93 70 88 / 40 20 40 50 Wichita Falls TX 74 96 73 91 / 20 20 30 50 Gage OK 69 92 68 87 / 40 30 50 40 Ponca City OK 71 89 69 84 / 30 30 40 50 Durant OK 74 94 73 89 / 20 30 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....23 AVIATION...03
Hazardous weather outlook, Jul 17, 11:49 AM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1149 AM CDT Sat Jul 17 2021 OKZ004>048-050>052-TXZ083>090-181700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CDT Sat Jul 17 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms are expected this afternoon through this evening across much of northern and central Oklahoma. Severe thunderstorms capable of damaging wind gusts up to 60 mph and localized heavy rainfall will be the main threats. .Heat... An increase in temperatures and dew point temperatures will lead to heat index values of 100 to 105 degrees fahrenheit this afternoon. Heat indices, combined with mostly sunny skies and light winds, may lead to heat exhaustion or heat stroke. Limit strenuous outdoor activities, find shade, and stay hydrated. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue across portions of our area every day through next week. Some of the storms on Sunday could be strong to marginally severe across northern Oklahoma with up to quarter size hail and 60 mph wind gusts as the main hazards. Flooding due to heavy rainfall will also be possible overnight Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 17, 1:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 108 PM CDT Sat Jul 17 2021 OKZ009-014-171900- Roger Mills OK-Ellis OK- 108 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and southwestern Ellis Counties Until 200 PM CDT... AT 103 PM CDT, a strong thunderstorm was located 4 miles northeast of Durham, moving east at 5 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Pea size hail... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3577 10000 3598 10000 3603 9971 3576 9970 TIME...MOT...LOC 1803Z 268DEG 3KT 3589 9988 JT
Special weather statement, Jul 17, 1:43 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 143 PM CDT Sat Jul 17 2021 OKZ012-013-018-019-171930- Garfield OK-Kingfisher OK-Logan OK-Noble OK- 143 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield... northeastern Kingfisher...northwestern Logan and southwestern Noble Counties Until 230 PM CDT... AT 140 PM CDT, a strong thunderstorm was located near Marshall, moving east at 20 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Pea size hail... Minor flooding in areas of poor drainage... LAT...LON 3610 9779 3622 9777 3625 9739 3600 9743 TIME...MOT...LOC 1840Z 278DEG 18KT 3614 9767 JT
Special weather statement, Jul 17, 1:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
147 PM CDT Sat Jul 17 2021
OKZ018-171930-
Kingfisher OK-
147 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Kingfisher County Until
230 PM CDT...
AT 145 PM CDT, a strong thunderstorm was located 4 miles west of
Dover, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3603 9767 3602 9768 3577 9791 3598 9811
3617 9811 3617 9804
TIME...MOT...LOC 1845Z 304DEG 13KT 3601 9799
JTSpecial weather statement, Jul 17, 1:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
158 PM CDT Sat Jul 17 2021
OKZ017-018-023-024-171930-
Kingfisher OK-Canadian OK-Caddo OK-Blaine OK-
158 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kingfisher...
northwestern Canadian...north central Caddo and southeastern Blaine
Counties Until 230 PM CDT...
AT 154 PM CDT, a line of strong thunderstorms extending from
5 miles south of Loyal to 5 miles northeast of Geary to near
Bridgeport, moving east at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Pea size hail...
LAT...LON 3581 9795 3546 9825 3555 9847 3575 9836
3598 9811
TIME...MOT...LOC 1854Z 263DEG 5KT 3590 9814 3570 9826 3556 9837
JTSpecial weather statement, Jul 17, 2:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
210 PM CDT Sat Jul 17 2021
OKZ009-014-171945-
Roger Mills OK-Ellis OK-
210 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Roger Mills and
southeastern Ellis Counties Until 245 PM CDT...
AT 207 PM CDT, a strong thunderstorm was located 9 miles south of
Harmon. This storm was nearly stationary.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
This storm will remain over mainly rural areas of northeastern Roger
Mills and southeastern Ellis Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3613 9940 3592 9938 3591 9938 3590 9958
3605 9964
TIME...MOT...LOC 1907Z 242DEG 2KT 3601 9952
03Special weather statement, Jul 17, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
221 PM CDT Sat Jul 17 2021
OKZ018>020-024-171945-
Payne OK-Kingfisher OK-Logan OK-Canadian OK-
221 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR west central Payne...southeastern
Kingfisher...western Logan and northeastern Canadian Counties Until
245 PM CDT...
AT 219 PM CDT, strong thunderstorms were along a line extending from
4 miles northeast of Lovell to near Kingfisher to 3 miles west of
Concho, moving east-southeast at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Pea size hail...
Minor flooding in areas of poor drainage...
LAT...LON 3572 9762 3573 9767 3567 9767 3547 9787
3562 9815 3589 9802 3614 9766 3614 9720
TIME...MOT...LOC 1919Z 291DEG 20KT 3609 9757 3585 9791 3563 9805
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:21 PM CDT | Special Weather Statement | OUN | Johnston | 24 min |
| Jul 16, 8:25 PM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jul 16, 9:10 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jul 16, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 59 min |
| Jul 16, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| Jul 16, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 39 min |
| Jul 16, 11:23 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jul 16, 11:41 PM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Jul 16, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 26 min |
| Jul 17, 12:09 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 17, 12:25 AM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jul 17, 11:29 AM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
| Jul 17, 12:07 PM CDT | Special Weather Statement | OUN | Major | 38 min |
| Jul 17, 12:18 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 27 min |
| Jul 17, 12:24 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Major, Woods | 3 hr |
| Jul 17, 12:44 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 46 min |
| Jul 17, 1:04 PM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Jul 17, 1:08 PM CDT | Special Weather Statement | OUN | Roger Mills | 52 min |
| Jul 17, 1:23 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 17 min |
| Jul 17, 1:32 PM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Logan, Major | 3 hr |
| Jul 17, 1:36 PM CDT | Areal Flood Advisory | OUN | Blaine, Dewey | 3 hr |
| Jul 17, 1:43 PM CDT | Special Weather Statement | OUN | Logan | 47 min |
| Jul 17, 1:47 PM CDT | Special Weather Statement | OUN | Kingfisher | 43 min |
| Jul 17, 1:58 PM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Jul 17, 2:10 PM CDT | Special Weather Statement | OUN | Ellis | 35 min |
| Jul 17, 2:24 PM CDT | Areal Flood Advisory | OUN | Kingfisher, Logan | 3 hr |
| Jul 17, 2:39 PM CDT | Special Weather Statement | OUN | Canadian | 66 min |
| Jul 17, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 36 min |
| Jul 17, 2:44 PM CDT | Areal Flood Advisory | OUN | Dewey, Ellis, Roger Mills, Woodward | 3 hr |
| Jul 17, 2:48 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 42 min |
| Jul 17, 2:57 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo | 3 hr |
| Jul 17, 3:06 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher | 3 hr |
| Jul 17, 3:12 PM CDT | Special Weather Statement | OUN | Logan | 48 min |
| Jul 17, 3:21 PM CDT | Special Weather Statement | OUN | Caddo | 54 min |
| Jul 17, 3:32 PM CDT | Special Weather Statement | OUN | Oklahoma | 58 min |
| Jul 17, 3:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Jul 17, 3:38 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 112 min |
| Jul 17, 4:01 PM CDT | Special Weather Statement | OUN | Caddo | 44 min |
| Jul 17, 4:03 PM CDT | Special Weather Statement | OUN | Grady | 42 min |
| Jul 17, 4:30 PM CDT | Special Weather Statement | OUN | Greer | 45 min |
| Jul 17, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa | 41 min |
| Jul 17, 4:43 PM CDT | Special Weather Statement | OUN | Cleveland | 62 min |
| Jul 17, 4:53 PM CDT | Special Weather Statement | OUN | Greer | 67 min |
| Jul 17, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 37 min |
| Jul 17, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| Jul 17, 6:50 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
| Jul 17, 5:30 PM CDT | Special Weather Statement | OUN | Wichita | 30 min |
| Jul 17, 5:37 PM CDT | Special Weather Statement | OUN | Wichita | 23 min |
| Jul 17, 6:18 PM CDT | Special Weather Statement | OUN | Hardeman | 42 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.